Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 30, 2019, 6:21 PM EDT for Indian River County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2019, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 30, 2019, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 20 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631 WWUS82 KMLB 302221 SPSMLB Special Weather Statement National Weather Service Melbourne FL 621 PM EDT Sun Jun 30 2019 FLZ047-054-302315- Southern Brevard County FL-Indian River FL- 621 PM EDT Sun Jun 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INDIAN RIVER AND SOUTHEASTERN BREVARD COUNTIES UNTIL 715 PM EDT... At 621 PM EDT, Doppler radar was tracking a strong thunderstorm near Palm Bay, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Palm Bay, Melbourne, Sebastian, Fellsmere and Indian River Shores. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2806 8080 2806 8053 2774 8038 2775 8079 TIME...MOT...LOC 2221Z 304DEG 13KT 2792 8065 $$ Smith
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 4:02 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 30, 4:02 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 402 PM EDT Sun Jun 30 2019 .DISCUSSION... Thru Tonight...Late morning Cape sounding shows deep layer westerly flow with some drying aloft which has reduced the precip water to 1.8 inches. Nice presentation of east coast sea breeze on KMLB Doppler radar pushing slowly inland. West coast sea breeze is a little more active with convection and this combination of sea breeze and outflow will interact with the east coast sea breeze early this evening, prior to sunset. As a result, expect an increase in storm coverage over EC FL next few hours with steering flow toward the east at 10-15 mph so storms will push back across portions of the east coast this evening. A few strong storms are expected with frequent lightning strikes and gusty winds up to 45 mph. Monday-Thursday (previous)...Mid level ridge will build NW from S FL and the Bahamas Mon morning into the eastern GOMEX/FL peninsula early Tue, then build north and expand E-W across southern tier of the CONUS from NM/TX to the western Atlantic ocean through Thu. At the surface a cool front will sag southward across the SE seaboard, stalling and washing out across GA/SC and the adjacent western Atlantic Mon night-Tue. The FL peninsula will lie within an induced weak trough on Wed, between high pressure centers over the GOMEX and western Atlantic. By Thu, the Atlantic high cell will strengthen and build westward, placing ECFL in a developing SE flow along its western flank. Lingering moisture coupled with westerly flow will produce scattered (40-50 pct POPs) mainly afternoon convection moving from W-E across the peninsula along/ahead of the WCSB. A gradual drying trend ensues from Tue onward trending from scattered (30 coast/40 inland) diurnal convection Tue to isold (20) by Thu. Max temps will warm in the L90s along the coast and M90s for the interior with U90s for some areas Wed-Thu as the suppressive effects of the strong ridge to the north (subsidence induced drying/warming resulting in fewer clouds/full sun most areas) become even more pronounced. With increasing temps will come higher heat indices, reaching 104 to 107 mid week, including the 4th of July. Friday-Sunday (previous)...The 30/00Z runs of the ECM/CMC show a more robust and slightly more northward track of a mid level inverted trough which moves westward underneath the strong southern CONUS- western Atlantic ridge Thursday night through Friday night. This feature is accompanied by a surge in higher PWAT air in the guidance, which would mean significantly higher POPs than what was being carried (20-30). Have bumped POPs up to 30 north/50 south out of respect for this trend in the non-GFS guidance. Mid level ridging builds back into Florida behind this feature by next weekend, which would bring rain chances back down, along with slightly hotter temps. && .AVIATION... East coast sea breeze has pushed past coastal terminals as of 18Z and will continue motion inland through the afternoon. Iso/sct SHRA/TSRA along the Gulf Coast moving eastward will eventually collide with sea breeze over interior terminals after 20Z, then pushing toward coastal sites in the late afternoon/evening. MVFR/IFR conditions in storms will clear the area prior to midnight, with offshore flow returning overnight. && .MARINE... Offshore flow will resume after sunset once the sea breeze circulation dissipates, becoming west 10-14 knots after midnight. A few strong storms may push offshore this evening following boundary collisions on the east side of the peninsula. Similar scenario Monday with offshore flow turning onshore near the coast. Wind direction will be out of the NW in the morning prior to sea breeze development. Scattered storms should push off the mainland late in the day. Winds slacken Tue as the surface trough to the north washes out, followed by winds backing to southerly Wed, then freshening slightly out of the SE Thu, on the western flank of the strengthening Atlantic ridge. Seas will remain 2FT or a little less near shore, and 2-3FT offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 92 76 92 / 30 40 20 30 MCO 74 92 77 94 / 40 30 20 40 MLB 73 90 77 90 / 30 40 20 30 VRB 72 91 75 92 / 30 40 20 30 LEE 75 92 76 94 / 30 20 10 40 SFB 75 93 76 94 / 40 40 20 40 ORL 75 92 77 94 / 40 30 20 40 FPR 72 92 75 92 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Glitto/Smith
Hazardous weather outlook, Jun 30, 12:00 PM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1200 PM EDT Sun Jun 30 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-010000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 1200 PM EDT Sun Jun 30 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and storms will develop along both the east and west coast sea breeze boundaries with boundary collisions focusing on east central Florida late this afternoon and early this evening. Storm motion will be toward the East at 10 to 15 mph. A few strong storms will be possible, producing frequent lightning strikes, strong wind gusts up to 45 mph, and locally heavy rainfall up to 2 inches in a short period of time. .RIP CURRENT IMPACT... A Moderate Risk of rip currents will exist along the beaches of east central Florida today. Greatest threat of rip currents will occur through 4 PM this afternoon due to tidal effects. Always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered showers and storms will develop across the area this afternoon and move eastward up to 10 to 15 mph. A few strong storms will be possible, producing wind gusts 35 to 40 knots over inland lakes and across the intracoastal and nearshore waters. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered afternoon showers and storms expected again tomorrow, with coverage gradually decreasing through mid week as drier air moves into the region. Main storm threats will be dangerous lightning strikes, gusty winds and locally heavy rainfall. Less clouds and rainfall will produce hotter temperatures mid week. Peak Heat Indices are expected to climb to 104 to 107 on Wednesday and Thursday afternoons. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Kelly/Weitlich
In the hours before
Special weather statement, Jun 30, 5:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
557 PM EDT Sun Jun 30 2019
FLZ053-054-058-302300-
Okeechobee FL-Osceola FL-Indian River FL-
557 PM EDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE...WESTERN INDIAN RIVER
AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 700 PM EDT...
At 557 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prairie Preserve, or 9 miles northwest of Basinger, moving
east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Basinger, Blue Cypress Lake and Fort
Drum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2716 8071 2721 8079 2720 8083 2715 8087
2722 8095 2723 8099 2730 8100 2730 8103
2733 8105 2736 8103 2738 8107 2739 8112
2745 8115 2749 8120 2755 8121 2760 8114
2766 8113 2783 8121 2782 8068 2712 8068
TIME...MOT...LOC 2157Z 271DEG 19KT 2753 8109
SmithSpecial weather statement, Jun 30, 6:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 621 PM EDT Sun Jun 30 2019 FLZ047-054-302315- Southern Brevard County FL-Indian River FL- 621 PM EDT Sun Jun 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INDIAN RIVER AND SOUTHEASTERN BREVARD COUNTIES UNTIL 715 PM EDT... At 621 PM EDT, Doppler radar was tracking a strong thunderstorm near Palm Bay, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Palm Bay, Melbourne, Sebastian, Fellsmere and Indian River Shores. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2806 8080 2806 8053 2774 8038 2775 8079 TIME...MOT...LOC 2221Z 304DEG 13KT 2792 8065 Smith
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:57 PM EDT | Special Weather Statement | MLB | Okeechobee | 63 min |
| Jun 30, 7:00 PM EDT | Special Weather Statement | MLB | Indian River | 60 min |
| Jun 30, 7:23 PM EDT | Special Weather Statement | MLB | Brevard | 67 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.